Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 87, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Oct 7, 2025, 11:14 AM EDT for Bullitt County, Jefferson County, Kentucky. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2025, 11:14 AM EDT (15:14 UTC)
- Expired
- Oct 7, 2025, 2:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bullitt County, KY, Jefferson County, KY
The radar
The Louisville radar (KLVX), 23 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 11:18 AM EDT | FLASH FLOOD | 2 Sw Saint Matthews, KY | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Oct 7, 11:21 AM EDT | FLASH FLOOD | 1 Se Louisville, KY | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Oct 7, 11:35 AM EDT | FLASH FLOOD | 2 Ne Shively, KY | Truck stuck in flood water. |
| Oct 7, 11:36 AM EDT | FLASH FLOOD | 3 Ne Shively, KY | SUV stuck in water with one person in the vehicle. |
| Oct 7, 11:52 AM EDT | FLASH FLOOD | 1 W Valley Station, KY | Water rescue with a SUV submerged in water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WGUS53 KLMK 071514
FFWLMK
KYC029-111-071815-
/O.NEW.KLMK.FF.W.0087.251007T1514Z-251007T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
1114 AM EDT Tue Oct 7 2025
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Northern Bullitt County in central Kentucky...
Jefferson County in central Kentucky...
* Until 215 PM EDT.
* At 1114 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Additional rainfall amounts of
0.5 to 2 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Louisville, New Albany, Jeffersontown, St. Matthews, Shively,
Lyndon, Middletown, Douglass Hills, Hurstbourne and Windy Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3810 8590 3816 8591 3819 8589 3823 8584
3827 8584 3826 8551 3804 8552 3803 8592
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CSG2 follow-up statements
777
WGUS73 KLMK 071614
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1214 PM EDT Tue Oct 7 2025
KYC029-111-071815-
/O.CON.KLMK.FF.W.0087.000000T0000Z-251007T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bullitt KY-Jefferson KY-
1214 PM EDT Tue Oct 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT THIS
AFTERNOON FOR NORTHERN BULLITT AND JEFFERSON COUNTIES...
At 1214 PM EDT, Louisville Jefferson County Emergency Management
reported thunderstorms producing heavy rain in Louisville. Between 2
and 4 inches of rain have fallen. Additional rainfall amounts of 0.5
to 1 inch are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Louisville, New Albany, Jeffersontown, St. Matthews, Shively,
Lyndon, Middletown, Douglass Hills, Hurstbourne and Windy Hills.
There have been several reports of water-related calls for service
across Louisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3810 8590 3816 8591 3819 8589 3823 8584
3827 8584 3826 8551 3804 8552 3803 8592
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RJS274
WGUS73 KLMK 071814
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
214 PM EDT Tue Oct 7 2025
KYC029-111-071824-
/O.EXP.KLMK.FF.W.0087.000000T0000Z-251007T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bullitt KY-Jefferson KY-
214 PM EDT Tue Oct 7 2025
...FLASH FLOOD WARNING AT 215 PM EDT THIS AFTERNOON FOR NORTHERN
BULLITT AND JEFFERSON COUNTIES HAS BEEN REPLACED WITH A FLOOD
WARNING...
The heavy rain has ended. Please continue to heed remaining road
closures.
&&
LAT...LON 3810 8590 3816 8591 3819 8589 3823 8584
3827 8584 3826 8551 3804 8552 3803 8592
$$
AMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 9:51 AM EDT, 1 hour 23 minutes earlier. Its key messages:
- * Widespread soaking moderate rain, with a few embedded thunderstorms, continue throughout today. Widespread rainfall amounts of 1 to 3" are expected. Localized swaths of 3-5+" may lead to minor flooding issues. * Conditional low-end severe threat possible along KY/TN border this afternoon, but confidence remains low. * Cooler and more seasonal temperatures arrive by late week, with a mostly dry forecast anticipated.
Area forecast discussion, Oct 7, 9:51 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Louisville KY 951 AM EDT Tue Oct 7 2025 .KEY MESSAGES... * Widespread soaking moderate rain, with a few embedded thunderstorms, continue throughout today. Widespread rainfall amounts of 1 to 3" are expected. Localized swaths of 3-5+" may lead to minor flooding issues. * Conditional low-end severe threat possible along KY/TN border this afternoon, but confidence remains low. * Cooler and more seasonal temperatures arrive by late week, with a mostly dry forecast anticipated. && .UPDATE... Issued at 950 AM EDT Tue Oct 7 2025 13Z surface analysis shows 1014 mb low pressure centered near Mayfield, KY, although the latest regional radar suggests that mesolows may be trying to develop farther to the north near Owensboro. Extending off to the east-northeast of the low is a broad band of deep moisture convergence, with 2+" PWATs advecting into the region immediately ahead of the low. This has contributed to the enhancement of a roughly east-west oriented band of moderate to at times heavy precipitation located near the I-64 corridor. Latest radar estimates show widespread rates of around 0.5-1"/hr with this band, with isolated convective cells showing 2-4"/hr rates. As the broader sfc front begins to encroach from the NW, the low and the band of heavy rain will pivot to the east, and possibly the east- southeast later this morning and into the afternoon. Along and just south of the I-64 corridor is where the heavier precipitation totals are expected to occur, and additional flood advisories/warnings may be needed later today. On the other hand, expected rainfall amounts have decreased slightly along the KY/TN border, though areal averages of 1 to 2" are still likely. && .SHORT TERM /THROUGH TONIGHT/... Issued at 339 AM EDT Tue Oct 7 2025 ===== Early Morning Discussion ===== Early this morning, the initial round of light rain that occurred yesterday evening has shifted northward over the past few hours, with a lull in precip activity currently across a large portion of the forecast area. KY Mesonet and other obs generally show a range of 0.25-0.50" of rainfall in the last 24 hours across the region, though a few outliers in the 0.75-1.0" range are noted as well. Temps have been fairly steady over the past few hours thanks to the cloud cover and rain, with upper 60s to right near 70F this morning. Sfc analysis early this morning depicts a rich plume of moisture extending into western KY from an enhanced 850-925mb moisture transport axis, with PWATs exceeding 1.5" for our entire area. The sfc low is also exiting northeast Arkansas and beginning to enter western TN, and is a bullseye of PWATs over 2 inches as a result of better low level moisture convergence and 40kt 850mb jet core. Off to the northwest, the elongated sfc cold front is stretching from northern Illinois through central Missouri, which is located under a positive tilted upper trough that is shifting across the central US. For the rest of the pre-dawn hours, we'll see the rain shield expand from southwest to northeast as the low level jet ramps up across our area. ===== Moderate to Heavy Rain Today ===== The mid-Mississippi Valley sfc low is drawing quite a moisture fetch up into the TN and OH valleys today, and will combine with an approaching sfc cold front to provide widespread moderate to heavy rain to the region throughout the daylight hours. Deep southerly flow ahead of the cold front will continue to provide a rich moisture plume into the area, with PWATs over 1.5" expected. HREF PW probs suggest a 75% chance of exceeding 2" PWAT values in our southwestern CWA late morning, but it'll be a 50/50 chance for the rest of the counties mainly along and south of the KY Pkwys today. North of the Pkwys, the chances decrease the further north you go. With the help of the approaching cold front today, the sfc low will take on a more eastward trajectory across north-central TN today. This will set up our precip axis to mainly be from southwest to northeast, with the greatest QPF axis following the KY Pkwys across the Commonwealth. Forecast confidence remains high on seeing a widespread 1-3" of rainfall today as multiple bands of soaking moderate to heavy rainfall spread across the area. However, given the potential convective nature of the precip, we very well may see some locally high amounts that could lead to some localized flooding issues. The 00z HREF 24-hr LPMM QPF shows a general 1 to 3 inches across the area today, though some locally 3-5+ inch amounts can't be ruled out. Our experimental Probabilistic Precip Portal agrees, with generally a 70-80% chance of exceeding 2 inches of rain, and 40- 50% chance for exceeding 3 inches. There was consideration for a Flood Watch for today, but given the current drought status and Flash Flood guidance, continued without a headline at this time. OHRFC Flash Flood guidance depicts 1-hr FFG around 3 inches, 3-hr FFG around 4 inches, and 6-hr FFG around 5 inches. Regardless of the drought status or FFGs, this amount of rainfall will still likely lead to several flood advisories and maybe a few localized Flash Flood Warnings. ===== Conditional Low-End Severe Threat ===== Other than the widespread rain threat today, there is a conditional low-end severe threat worth at least mentioning in the forecast. With the sfc low tracking across TN today, and ahead of the cold front, our low level helicity and shear values along the TN border will increase this afternoon for a brief period, which would create a somewhat favorable hodograph with a veering low level wind profile and south-southeast sfc flow. The main limiting factor will be instability, as it remains uncertain if we will be able to realize any SBCAPE given the cloud cover and precip expected. Regardless, hi- res guidance is picking up on the potential for our 0-1km SRH values to increase to nearly 150-200 m2/s2 along with deep-layer shear exceeding 35kts across our southern row of counties this afternoon as the sfc low pivots. Wouldn't be surprised if SPC did draw in a Marginal risk later today, but again the main concern will be how much instability will be available. ===== Drier Trend Arrives Tonight ===== FROPA will take place later on this afternoon or evening, leading to a sharp wind shift to northerly flow. We may have a thin line of post-frontal precip to deal with before the drier air arrives, but eventually a drier trend will settle in. Additionally, we'll see clearing skycover, and much cooler temps to follow. Temps will likely range from northwest to southeast due to the front and cloud cover. As such, our southern IN counties could see upper 40s tonight, though our Lake Cumberland area will remain closer to 60. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 339 AM EDT Tue Oct 7 2025 ===== Wednesday - Friday ===== The cold front will be sliding east of the Appalachians by Wednesday morning, leaving a much drier trend for the second half of the work week. Upper clouds could linger in our south and east through the Wednesday morning time frame as the upper trough axis pivots east of the I-65 corridor, but increasing sunshine is to be expected through the day as sfc high pressure builds across the Great Lakes region. If you're looking for fall, you'll like the temperature forecast for the long term. Highs on Wednesday are expected to remain in the upper 60s to low 70s, with decreasing humidity. Wednesday night will feature clear skycover and light winds, which will support good radiation cooling combined with CAA regime from the sfc high to our north. We'll likely see temps drop into the 40s region-wide Wednesday night into Thursday morning. Beautiful weather continues for Thursday and Friday, with additional sunshine and cooler temps. Highs for Thursday are forecast to be upper 60s and low 70s again. By Friday, the sfc high will be shifting to the east of the Great Lakes, which will support slightly warmer temps with highs in the low to mid 70s. A weak shortwave ejecting southward from Canada may push across the region, leading to a slight increase in cloud cover for Friday. However, current guidance keeps fairly dry air in place, so no rain chances at this time. ===== Next Weekend ===== Upper level ridging amplifies over the central US for the weekend, which will expand sfc high pressure over the region. Dry weather is expected to continue, with a slight warming trend over the weekend and into early next week. We could see the aforementioned upper shortwave eventually deepen into a closed low over the southeastern US, though any moisture associated with that system is currently expected to remain east of the Appalachians. Temps creep back into the mid 70s for the weekend, though morning lows in the 40s will be a nice touch for those looking for fall weather. && .AVIATION /12Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 646 AM EDT Tue Oct 7 2025 MVFR and IFR conditions are beginning to settle in this morning as moderate to heavy showers spread across the region. Expect impacts to flight cats throughout today as widespread showers and embedded storms continue. Restrictions to MVFR or IFR cigs and vis are expected at every terminal through at least this morning, but will begin to see slow and gradual improvements through this afternoon and evening at HNB, SDF, and BWG. LEX and RGA are expected to see IFR through the end of the forecast period as low stratus along the front lingers into tomorrow morning. Otherwise, we will see our winds shift from a southerly flow today to a northerly flow behind the cold front later on tonight. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && UPDATE...CSG SHORT TERM...CJP LONG TERM...CJP AVIATION...CJP
Hazardous weather outlook, Oct 7, 3:58 AM EDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 358 AM EDT Tue Oct 7 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080800- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 358 AM EDT Tue Oct 7 2025 /258 AM CDT Tue Oct 7 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Today and tonight. Widespread showers and thunderstorms continue today. Moderate to heavy rainfall will lead to 1-3 inches of rain today, which could result in some localized flooding issues. Lightning will be possible with any embedded storms today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GENERAL STORM MOTION OF THE DAY: Storms will move SW to NE at 15-20 mph this morning, 20-30 mph this afternoon. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:50 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Hancock, Hardin, Jefferson, Meade and 5 more | 6 hr |
| Oct 7, 11:03 AM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Henry, Mercer, Nelson, Shelby and 3 more | 5 hr |
| Oct 7, 11:25 AM EDT | Areal Flood Warning | LMK | Breckinridge, Hancock, Meade | 5 hr |
| Oct 7, 11:51 AM EDT | Areal Flood Advisory | LMK | Anderson, Breckinridge, Bullitt, Grayson, Hardin, Larue and 5 more | 5 hr |
| Oct 7, 12:03 PM EDT | Flash Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 4 hr |
| Oct 7, 12:32 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Franklin, Harrison, Jessamine and 4 more | 5 hr |
| Oct 7, 12:52 PM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Shelby, Trimble | 3 hr |
| Oct 7, 1:25 PM EDT | Areal Flood Warning | LMK | Anderson, Franklin, Henry, Mercer, Nelson, Scott and 4 more | 4 hr |
| Oct 7, 2:14 PM EDT | Areal Flood Warning | LMK | Bullitt, Jefferson | 105 min |
| Oct 7, 2:33 PM EDT | Flash Flood Warning | LMK | Fayette | 3 hr |
| Oct 7, 2:54 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade, Nelson | 69 min |
| Oct 7, 3:52 PM EDT | Areal Flood Warning | LMK | Bourbon, Clark, Fayette | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.